CORONAVIRUS: We know these are difficult and challenging times for everyone. We are currently switching over to telemedicine visits via phone or video. We will call you. Please do not come in for your appointment. As always, you can reach us by email with any questions or requests. Wishing you health and strength through these unusual times.

Adderall withdrawal can cause depressive symptoms

By Erin Heger, 3/18/20

Adderall increases dopamine levels in the brain, says Alex Dimitriu, MD, founder of Menlo Park Psychiatry and Sleep Medicine. Dopamine is a neurotransmitter that transmits signals between neurons and the brain, and affects responses around motivation, reward, and pleasure. When dopamine is present in high levels, as it is in people taking stimulants like Adderall, the parts of the brain that naturally produce dopamine can slow down. If the stimulant is taken away abruptly, it can take a while for the dopamine centers in the brain to catch up, Dimitriu says, thus resulting in depressive symptoms. 

Click HERE for the full article.

Facebook Comments